Alert archive / California / Special Weather Statements in 2016

Special Weather Statement, NWS Eureka, CA

April 3, 2016Trinity County, California

NWS Eureka, CA issued this special weather statement at Apr 3, 2016, 6:52 PM PDT for Trinity County, California. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2016, 6:52 PM PDT (01:52 UTC)
Expired
Apr 3, 2016, 7:15 PM PDT
In force
23 min
Issued by
NWS Eureka, CA

County Trinity County, CA

The radar

The Medford radar (KMAX), 124 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 1.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2016-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2016-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1895 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

643 
WWUS86 KEKA 040152
SPSEKA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
652 PM PDT SUN APR 3 2016
 
CAZ004-040215-
UPPER TRINITY RIVER CA-
652 PM PDT SUN APR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TRINITY COUNTY UNTIL
715 PM PDT...

AT 652 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF CARRVILLE...OR 14 MILES NORTHEAST OF WEAVERVILLE...
MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARRVILLE AND TRINITY CENTER. 

LAT...LON 4100 12254 4100 12255 4098 12259 4096 12261
      4094 12260 4078 12277 4089 12289 4109 12274
      4101 12253
TIME...MOT...LOC 0152Z 208DEG 15KT 4091 12278 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Apr 3, 2:50 PM PDT, 4 hours 2 minutes earlier.

Area forecast discussion, Apr 3, 2:50 PM PDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
250 PM PDT SUN APR 3 2016

.SYNOPSIS...A WEAK COLD FRONT WILL MOVE ACROSS THE REGION THIS
EVENING. RAIN CHANCES INCREASE TONIGHT AND EARLY MONDAY
MORNING PRIMARILY NORTH OF MENDOCINO COUNTY AS A WEAK COLD FRONT
MOVES ACROSS THE AREA. THE FRONT WILL PRODUCE A VERY SLIGHT
CHANCE FOR MOUNTAIN SHOWERS OR A FEW ISOLATED THUNDERSTORMS THIS
EVENING OVER THE TRINITY ALPS.

&&

.DISCUSSION...A WEAK COLD FRONT WILL MOVE ACROSS THE REGION THIS
EVENING. RAIN CHANCES INCREASE TONIGHT AND EARLY MONDAY
MORNING PRIMARILY NORTH OF MENDOCINO COUNTY AS A WEAK COLD FRONT
MOVES ACROSS THE AREA. THE FRONT WILL PRODUCE A VERY SLIGHT
CHANCE FOR MOUNTAIN SHOWERS OR A FEW ISOLATED THUNDERSTORMS THIS
EVENING OVER THE TRINITY ALPS. RAIN WILL BECOME LIKELY OVER NIGHT
NORTH OF EUREKA AS THE FRONT MOVES THROUGH THE AREA. TEMPERATURES
WILL COOL SLIGHTLY MONDAY AND TUESDAY MORNING ESPECIALLY NORTH
OF CAPE MENDOCINO AS THE COLD AIR IN THE WAKE OF THE WEAK COLD
FRONT MOVES OVER THE AREA. A HIGH PRESSURE RIDGE WILL RAPIDLY
BUILD ACROSS THE REGION TUESDAY IN THE WAKE OF THE FRONT PRODUCING
DRY CONDITIONS AND SLIGHTLY WARMER OVER NIGHT TEMPERATURES TUESDAY
AFTERNOON THROUGH THURSDAY. AFTERNOON TEMPERATURES WILL INCREASE
TUESDAY THROUGH THURSDAY AS SKIES REMAIN MOSTLY CLEAR. CLOUDS AND
THE CHANCE OF SHOWERS WILL INCREASE FRIDAY THROUGH THIS WEEKEND
AS A CUT OFF LOW PRESSURE SYSTEM MOVES INTO CENTRAL CALIFORNIA.

&&

.AVIATION...STRATUS/FOG HAS BURNED OFF AT ALL TERMINALS THIS
AFTERNOON REVEALING VFR CONDITIONS. A WEAK COLD FRONT WILL MOVE
THROUGH THE AREA DURING THE EVENING...BRINGING LIGHT RAIN AND MVFR
TO PERIODICALLY IFR CEILINGS TO THE COAST FOR A FEW HOURS...FOLLOWED
BY PERIODIC SHOWERS. RAIN SHOULD CEASE PRIOR TO SUNRISE...AND SKIES
ARE EXPECTED TO IMPROVE LATE MORNING/EARLY AFTERNOON TOMORROW. AT
UKI...SOME LIGHT DRIZZLY PRECIPITATION AND LOW CEILINGS WILL BE
POSSIBLE AT UKI OVERNIGHT TONIGHT...BUT CONFIDENCE IS LOWER HERE
THAN ALONG THE COAST. ACROSS THE INTERIOR MOUNTAINS...SCATTERED CU
WILL CONTINUE TO PERCOLATE THROUGH THE AFTERNOON...AND A FEW SHOWERS
WILL BE POSSIBLE LATE AFTERNOON AND EVENING. /BRC

&&

.MARINE...SEAS REMAIN RELATIVELY TRANQUIL THIS AFTERNOON DUE TO THE
COMBINATION OF LIGHT WINDS AND A SMALL DECAYING WESTERLY SWELL.
CHANGES ARE ON THE WAY THOUGH AS A WEAK COLD FRONT WILL PASS THROUGH
THE WATERS THIS EVENING...CAUSING WINDS TO INCREASE AND VEER SHARPLY
TO THE NORTHWEST. WIND SPEEDS WILL LIKELY REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS THROUGH MONDAY MORNING FOR THE MOST PART...ASIDE
FROM SOME GUSTS TO AROUND 25 KT ACROSS THE SOUTHERN WATERS. NORTH
WINDS WILL INCREASE MORE SHARPLY ACROSS THE WATERS LATE MONDAY
THROUGH TUESDAY...LIKELY REACHING NEAR GALE STRENGTH. THIS WILL
CAUSE STEEPER SEAS TO BUILD ACROSS THE WATERS...AND AT A MINIMUM A
SMALL CRAFT ADVISORY WILL BE NEEDED FOR ALL OF THE WATERS. A GALE
WATCH WILL NEED TO BE CONSIDERED FOR MONDAY NIGHT AND TUESDAY AS
WELL. WINDS WILL DECREASE SHARPLY DURING THE DAY WEDNESDAY AND
SHOULD REMAIN LIGHT THROUGH THE END OF THE WEEK...ALLOWING STEEPER
SEAS TO SETTLE AND A MODEST WESTERLY SWELL TO DOMINATE THE SEA
STATE. /BRC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA

FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNG
Hazardous weather outlook, Apr 3, 2:32 PM PDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
232 PM PDT SUN APR 3 2016

CAZ004-042145-
UPPER TRINITY RIVER-
232 PM PDT SUN APR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER THE
TRINITY ALPS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001>003-076-042145-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
232 PM PDT SUN APR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 3, 6:52 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
652 PM PDT SUN APR 3 2016

CAZ004-040215-
UPPER TRINITY RIVER CA-
652 PM PDT SUN APR 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TRINITY COUNTY UNTIL
715 PM PDT...

AT 652 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF CARRVILLE...OR 14 MILES NORTHEAST OF WEAVERVILLE...
MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARRVILLE AND TRINITY CENTER.

LAT...LON 4100 12254 4100 12255 4098 12259 4096 12261
      4094 12260 4078 12277 4089 12289 4109 12274
      4101 12253
TIME...MOT...LOC 0152Z 208DEG 15KT 4091 12278

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:14 PM PDTSpecial Weather StatementEKASiskiyou46 min
Apr 3, 8:33 PM PDTGale WatchEKA25 hr
Apr 4, 2:41 AM PDTGale WarningEKA48 hr
Apr 4, 2:41 AM PDTSmall Craft AdvisoryEKA48 hr

Nearby

Special Weather Statements in California, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.